MAUDE Adverse Event Report: ARTHREX, INC. SPEED C" CRVED NDL W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. SPEED C" CRVED NDL W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number SPEED C" CRVED NDL W/2PEEK IMP & 2-0 FW
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that upon deploying the first anchor, the deployment rod on the ar-4502, speed cinch curved needle with two peek implants and 2.0 fiberwire was bent and unable to retract to allow the second anchor to deploy.Then after moving the number two position the trigger was firmly locked and would not allow passage of the second anchor.This occurred during a meniscal repair procedure.The rep stated that the surgeon elected to use the meniscal cinches to complete the repair.Additional information has been requested.Additional information received on 11/08/2018: the rep confirmed that a total of three ar-4502 failed during the meniscal repair procedure (lot: 10056961 / qty.1 and lot: 10135406 / qty.2).The rep stated that ar-4502 (lot: 10056961) and ar-4502 (lot: 10135406 x 1) failed while deploying the first anchor due to a bent deployment rod, and would not retract to allow the second anchor to deploy.The rep confirmed that the first anchor from both ar-4502 (lot: 10056961 & lot: 10135406 x1) deployed successfully, and were not retrieved.The third ar-4502 (lot: 10135406) had a trigger that was firmly locked and would not allow passage of the second anchor.The rep confirmed that the first anchor deployed properly, and was fully removed by pulling out on the suture.The case was completed by using an ar-4500 (lot unknown).The sales rep reported that there was no adverse event involved.

Brand Name
SPEED C" CRVED NDL W/2PEEK IMP & 2-0 FW
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8107651
Report Number1220246-2018-00766
Device Sequence Number2027172
Product Code GAT
UDI-Device Identifier00888867102675
UDI-Public00888867102675
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberSPEED C" CRVED NDL W/2PEEK IMP & 2-0 FW
Device Catalogue NumberAR-4502
Device Lot Number10135406
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Initial Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;